Illinois, 2003Damaging Wind in Illinois, August 4, 2003
August 4, 2003 · NWS LSX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 4, 1:30 AM CST, 40 minutes earlier.
Area forecast discussion, Aug 4, 1:30 AM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
230 AM CDT MON AUG 4 2003
.DISCUSSION...
TSRA CONT TO DVLP OVR THE ERN PTN OF THE CWA...MOSTLY E OF THE
MISSISSIPPI RVR AHD OF RELATIVELY STG VORT MAX MOVG SEWD THRU WRN IL
ON SW SIDE OF GRT LKS UPR LOW. THESE TSRA SHOULD MOV SE OF THE CWA
ARND 12Z MON AS THE SHRTWV TROF MOVS TOWARDS THE OH AND TN VALLEYS.
THE UPR LOW FCST TO FINALLY MOV E OF THE REGION AS A DEEP OPEN WV.
WK SFC TROF EXTDG FM WRN MI SW THRU CNTRL MO SHOULD MOV SEWD INTO
SRN MO WITH ONLY WK SFC MOISTURE CNVG. WL MENTION A LOW POP OVR THE
SRN PTN OF THE CWA TDA WITH BEST LOW LVL MOISTURE AND INSTABILITY IN
THIS REGION ALNG WK SFC CNVG ZONE. ALSO A LOW POP DURING THE MRNG
HOURS WITH ONGOING CONVECTION OVR SERN PTN OF CWA. BETTER POTENTIAL
FOR CONVECTION OVR THE WRN AND SRN PTN OF THE CWA LATE TGT AND TUE
AS ETA MDL SHOWING STG 850 MB WAA OVR SWRN MO ARND 12Z TUE ON NOSE
OF SWLY LLJ. MDLS FCSTG SFC WV TO DVLP OVR THE SRN PLAINS TGT
ALNG WK FRNTL BNDRY. PREFER THE MORE SRN OR SWRN TRACK OF SFC LOW
PER ETA AND NGM MDLS OVR AVN MDL AND WILL PUT THE HIGHEST POPS AND
QPF OVR THE SRN PTN OF THE CWA TGT AND TUE.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.IL...NONE.
GKS
Hazardous weather outlook, Aug 3, 5:30 AM CST, 20 hours 40 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-041200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
630 AM CDT SUN AUG 3 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI
AND WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE WILL BE A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON
AND TONIGHT ALONG AND SOUTHEAST OF A LINE EXTENDING FROM CUBA
MISSOURI NORTHEAST TO PALMYRA ILLINOIS. SOME CITIES INCLUDED IN THE
SLIGHT RISK AREA ARE ST LOUIS...FARMINGTON...NASHVILLE AND VANDALIA.
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ALONG
A WEAK LOW PRESSURE TROUGH MOVING SLOWLY SOUTHEASTWARD INTO SOUTHERN
PORTIONS OF MISSOURI AND ILLINOIS. A FEW OF THESE STORMS MAY BECOME
SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY
THERE IS A CHANCE FOR THUNDERSTORMS OVER MOST OF THE AREA MONDAY
AND MONDAY NIGHT. THESE THUNDERSTORMS ARE NOT EXPECTED TO BECOME
SEVERE.
A CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY ACROSS THE
REGION. A FEW STORMS MAY BECOME SEVERE...MAINLY DURING TUESDAY
AFTERNOON.
SPOTTER ACTIVATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.
&&
MORE INFORMATION MAY BE OBTAINED AT...
HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE)
GKS
Thunderstorm Wind, St. Clair
- When
- August 4, 2:10 AM CST
- Where
- St. Clair County, 4 mi W of Scott Afb
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.550, -89.917
Some large tree limbs were reported down between Belleville and Scott Air Force Base.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Lightning Strikes in Ohio, August 4, 20031 death · 1 injured · 11 events
- Flash Flood and Hail in Tennessee, August 4 to 5, 20034 injured · $125,000 · 1.75 in hail · 31 events
- Flash Flood and Hail in Kentucky, August 4, 2003$1.5 million · 70 kt wind · 6 events
- Flash Flood and Flood in Ohio, August 4, 2003$841,000 · 1.75 in hail · 15 events
- Tornado and Hail in Virginia, August 4 to 5, 2003$100,000 · F1 · 7 events
- Flash Flooding in New York, August 4, 2003$202,000 · 5 events
- Flash Flood in Kentucky, August 4, 2003$150,000 · 1 event
- Damaging Wind and Lightning Strike in South Carolina, August 4, 2003$101,000 · 50 kt wind · 2 events
- Flash Flood and Damaging Winds in Mississippi, August 4, 2003$84,000 · 50 kt wind · 5 events
- Flood in Ohio, August 4, 2003$100,000 · 1 event
- Flood in Ohio, August 4, 2003$100,000 · 1 event
- Damaging Winds in Texas, August 4, 2003$75,000 · 56 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5377304.